The Annals of Mathematical Statistics

Upper and Lower Probability Inferences for Families of Hypotheses with Monotone Density Ratios

A. P. Dempster

Full-text: Open access

Abstract

Models of the second kind, described in Section 2, are applied to define inferences about single parameter families having monotone density ratio structure. A definition and some properties of this structure are given in Section 3 along with basic general formulas for inferences. Mixture families always have the monotone density ratio property, and some theory and illustrations are given in Section 4. Location and scale parameter families sometimes have the property, as shown and illustrated in Section 5 where the examples consist of uniform and normal location parameters and exponential and normal scale parameters.

Article information

Source
Ann. Math. Statist., Volume 40, Number 3 (1969), 953-969.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177697600

Digital Object Identifier
doi:10.1214/aoms/1177697600

Mathematical Reviews number (MathSciNet)
MR246427

Zentralblatt MATH identifier
0211.50204

JSTOR
links.jstor.org

Citation

Dempster, A. P. Upper and Lower Probability Inferences for Families of Hypotheses with Monotone Density Ratios. Ann. Math. Statist. 40 (1969), no. 3, 953--969. doi:10.1214/aoms/1177697600. https://projecteuclid.org/euclid.aoms/1177697600


Export citation